MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR061002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for stenotic occlusion where a 6 mm x 10 cm gore® viabahn® endoprosthesis with heparin bioactive surface (gore® viabahn® device) was intended to be used in the superficial femoral artery (sfa).It was reported the physician used rotarex¿ rotational excisional atherectomy system and then accessed the patient using a 6f merit medical roadster guide sheath over an.018" abbott command guide wire to the target treatment zone.Reportedly, there was no resistance felt during advancement of the delivery catheter.During deployment, the line was pulled and became stuck.The endoprosthesis started to buckle ('cobra head') and would not release.Reportedly, there was no distal expansion initiated and the deployment line did not break.The physician withdrew the catheter, with the endoprosthesis fully constrained.The procedure was completed using another 6 mm x 10 cm gore® viabahn® device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the reported primary failure mode, related to a stuck deployment line, was consistent with the engineering evaluation findings of the deployment line being snagged on the distal end of the endoprosthesis at the turnaround.An additional failure mode was reported, as the endoprosthesis started to buckle ('cobra head') and would not release following the deployment line becoming stuck; this additional reported failure mode was unable to be independently confirmed.Reportedly, there was no initiation of distal expansion of the device and the deployment line did not break.The root cause of the reported primary failure mode, related to a stuck deployment line, could not be established.Though the deployment line was found to be snagged at the turnaround on the device as returned and was associated with an inability to deploy during engineering evaluation, neither the timing nor root cause of the snagged deployment line could be determined with the available information.Likewise, the cause of the reported additional failure mode, related to bowstringing/buckling of the device, was unable to be established.Updated codes based on investigation findings.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19975330
Report Number2017233-2024-05213
Device Sequence Number7075719
Product Code NIP
UDI-Device Identifier00733132623969
UDI-Public00733132623969
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/29/2026
Device Catalogue NumberVBJR061002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight56 KG